Louisiana, 2014

Hail and Damaging Wind in Louisiana, December 23, 2014

December 23, 2014 · NWS LCH · 10 events in 8 counties and zones

A warm and moist air mass was pulled north from the gulf ahead of a cold front. As a weak surface low pushed across the region a strong short wave also moved across the northern gulf coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A warm and moist air mass was pulled north from the gulf ahead of a cold front. As a weak surface low pushed across the region a strong short wave also moved across the northern gulf coast. This set up provided support for a few severe thunderstorms which mostly produced hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 23, 5:52 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Dec 23, 5:52 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
552 AM CST TUE DEC 23 2014

.AVIATION...UPPER LEVEL INSTABILITY IS COMBINING WITH TRAPPED LOW
LEVEL MOISTURE TO PRODUCE CONDITIONS RANGING FROM VLIFR TO VCTS
WHICH IS CURRENTLY AFFECTING LFT AND ARA TERMINALS BUT WILL SPREAD
TO THE REMAINING TERMINALS THIS MORNING AS A COLD FRONT APPROACHES
SLOWLY OUT OF THE NORTHWEST. MVFR WITH VCTS THIS AFTERNOON EXCEPT
IFR CONTINUING AROUND BPT AND LCH.

WINDS SHIFT TO NWLY AND GUSTY AS THE FRONT MOVES THROUGH THIS
EVENING. BPT SHOULD SEE VFR BY EARLY EVENING...THE REMAINING
TERMINALS WILL TAKE CONSIDERABLY LONGER DUE TO THE SLOW MOVEMENT
OF THE TRAILING H7 TROF WITH VFR AFTER MIDNIGHT.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 446 AM CST TUE DEC 23 2014/

DISCUSSION...
EXTENDING THE DENSE FOG ADVISORY UNTIL 10 AM FOR THE ENTIRE REGION
EXCEPT ST MARY AND LOWER ST MARTIN PARISHES. AS THE FRONT MOVES
INTO OUR EAST TEXAS REGION THIS MORNING...MAY BE DROPPING THE DENSE FOG
ADVISORY EARLIER IN THAT AREA.

PREV DISCUSSION... /ISSUED 331 AM CST TUE DEC 23 2014/

DISCUSSION...
QUITE AN INTERESTING FORECAST GOING OUT THIS EARLY AM. DENSE FOG
IN PARTS OF SE TX AND WESTERN LA...EXTENDING OVER THE COASTAL
WATERS. AT THE SAME TIME...A LINE OF SHOWERS AND THUNDERSTORMS HAS
BEEN INTENSIFYING FROM NEAR THE COAST OF VERMILION
PARISH...EXTENDING NORTHEAST ACROSS PARTS OF IBERIA AND ST MARY
PARISHES.

EXPECTING THE DENSE FOG TO DISSIPATE THIS MORNING...AND SHOWER AND
THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE THROUGH THE
MORNING...WITH WIDESPREAD COVERAGE THIS AFTERNOON...ESPECIALLY IN
SOUTH CENTRAL LA. SPC HAS SOUTHERN AND CENTRAL LA IN A SLIGHT RISK
FOR SEVERE STORMS TODAY...BUT THE BIG QUESTION IS WILL WE HAVE THE
INSTABILITY IN PLACE FOR THIS TO HAPPEN. AT THIS POINT...IT STILL
LOOKS LIKE AREAS FROM SOUTH CENTRAL LOUISIANA EASTWARD WILL HAVE THE BEST
CHANCES...WHILE THE THREAT WILL BE LOWER IN CENLA...SW LA...AND SE
TX DUE TO LIMITED INSTABILITY.

RAIN WILL BE ENDING THIS EVENING ACROSS THE REGION...AND A COOLER
AND DRIER PATTERN IS SET UP THROUGH CHRISTMAS. IN FACT...COULD SEE
SOME FREEZING TEMPERATURES IN PARTS OF EAST TEXAS AND CENTRAL
LOUISIANA CHRISTMAS MORNING.

BY THIS WEEKEND...RAIN RE-ENTERS THE FORECAST. THERE IS STILL A
LARGE SPREAD OF MODEL GUIDANCE ON THE TIMING...COVERAGE...AND RAIN
TOTALS FOR THIS EVENT...SO GOING WITH A CONSENSUS BLEND AT THIS TIME.

MARINE...
DENSE FOG THIS MORNING WILL GIVE WAY AS A COLD FRONT MOVES ACROSS
THE COASTAL WATERS THIS AFTERNOON AND EVENING. BEHIND THE
FRONT...WINDS WILL GET RATHER STRONG...SO WILL BE ISSUING SMALL
CRAFT ADVISORIES...STARTING IN THE WESTERN REGION THIS
AFTERNOON...AND EXTENDING EASTWARD THIS EVENING. WINDS AND SEAS
SHOULD FALL BELOW CRITERIA BY WEDNESDAY EVENING.

SOMETHING ELSE TO MONITOR WILL BE WATER LEVELS. COULD SEE LOW
WATER ADVISORIES ISSUED FOR WEDNESDAY IF THE CURRENT WIND FORECAST
HOLDS TRUE. THIS COULD IMPACT MARINE SHIPPING OPERATIONS IN THE
SABINE-NECHES AND CALCASIEU WATERWAYS. WILL BE REVISITING THIS
SCENARIO WITH THIS AFTERNOONS FORECAST PACKAGE.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  68  43  55  35  59 /  80  30  10  10  10
KBPT  67  42  55  35  60 /  70  20  10   0  10
KAEX  65  41  52  32  57 /  80  40  10  10  10
KLFT  71  46  55  35  59 / 100  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST.
     MARTIN...VERMILION...VERNON...WEST CAMERON.

TX...DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE
     FOLLOWING ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...
     NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN
     NEWTON...TYLER.

GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     SABINE LAKE...VERMILION BAY...WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
     WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA OUT 20 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Dec 23, 4:30 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CST TUE DEC 23 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
430 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AFTER SOME MORNING FOG...SHOWERS AND THUNDERSTORMS WILL INCREASE
THROUGH MIDDAY AND CONTINUE THROUGH THE AFTERNOON. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE...PRIMARILY IN SOUTH CENTRAL
LOUISIANA. THIS ACTIVITY SHOULD END TONIGHT BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHRISTMAS MORNING COULD SEE FREEZING TEMPERATURES ACROSS PARTS OF
EAST TEXAS AND CENTRAL LOUISIANA.

THE NEXT COLD FRONT PASSAGE THIS WEEKEND COULD PRODUCE SOME SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS MORNING OR AFTERNOON.

GMZ430-432-435-450-452-455-470-472-475-241200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
430 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL END THIS MORNING...WHILE SHOWER AND
THUNDERSTORM ACTIVITY WILL INCREASE. SOME OF THE STORMS COULD BE
STRONG THIS AFTERNOON. ACTIVITY WILL DECREASE THIS EVENING...BUT
STRONG WINDS BEHIND THE COLD FRONT WILL KEEP THE MARINE WATERS
HAZARDOUS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTH OR NORTHWEST WINDS ON WEDNESDAY WILL WEAKEN WEDNESDAY
EVENING. DUE TO THE STRONG WINDS...LOW WATER ADVISORIES FOR THE
SABINE-NECHES AND CALCASIEU WATERWAYS MAY BE NECESSARY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Dec 23, 4:42 AM CST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CST TUE DEC 23 2014

LAZ045-053-054-231115-
UPPER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
442 AM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 515 AM CST...

AT 438 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF JEANERETTE...MOVING
NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LOREAUVILLE
AND LAKE FAUSSE POINTE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 2984 9168 2993 9183 3027 9159 3025 9158
      3025 9153 3018 9146 3011 9146 3011 9139
      3008 9136 3007 9136

SWEENEY
Special weather statement, Dec 23, 8:41 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST TUE DEC 23 2014

LAZ033-043>045-052-053-074-231545-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION
LA-IBERIA LA-EAST CAMERON LA-
841 AM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL
945 AM CST...

AT 833 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF PECAN ISLAND...
MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FORKED ISLAND...INTRACOASTAL CITY...ESTHER...WRIGHT...KAPLAN
AND HENRY.

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2958 9261 3042 9230 3014 9177 2983 9198
      2979 9199 2978 9204 2972 9215 2976 9212
      2978 9213 2976 9220 2973 9221 2971 9218
      2953 9231

K.KUYPER
Special weather statement, Dec 23, 8:50 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
850 AM CST TUE DEC 23 2014

TXZ201-215-216-261-262-231545-
HARDIN TX-JEFFERSON TX-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
850 AM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NEWTON...JEFFERSON...
ORANGE AND JASPER COUNTIES UNTIL 945 AM CST...

AT 842 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF BEAUMONT...MOVING NORTHEAST AT
40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROSE
CITY...VIDOR...LAKEVIEW...PINE FOREST...WEISS BLUFF AND EVADALE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3036 9407 3020 9373 2998 9400 3010 9423

K.KUYPER
Local storm report, Dec 23, 8:59 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
859 AM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HAIL             VIDOR                   30.13N 94.00W
12/23/2014  E0.50 INCH       ORANGE             TX   PUBLIC

            HAIL IN VIDOR LASTED AROUND 5 MIN AND RANGED FROM 1/4 TO
            1/2 INCH IN DIAMETER

&&

ATINGLER
Special weather statement, Dec 23, 9:11 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST TUE DEC 23 2014

LAZ030-041-TXZ216-260>262-231615-
NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
911 AM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...ORANGE AND
JASPER COUNTIES UNTIL 1015 AM CST...

AT 907 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF HARTBURG...MOVING NORTHEAST AT 40
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HARTBURG...
DEWEYVILLE...DEVILS POCKET AND OLD SALEM.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3060 9375 3047 9352 3022 9378 3031 9395

K. KUYPER

The radar

The Lake Charles radar (KLCH), 103 km away, was scanning. The volume nearest the first event began at 15:19 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Hail, Vermilion

When
December 23, 9:20 AM CST
Where
Vermilion County, 2.02 mi NW of Abbeville
Measured
1.5 in hail
Reported by
Public
Coordinates
29.992, -92.152

A severe thunderstorm moved across the Abbeville area producing hail around one and a half inch in diameter.

Hail, Vermilion

When
December 23, 9:23 AM CST
Where
Vermilion County, 2 mi NE of Abbeville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
29.991, -92.106

A report was received of hail to 0.75 inch in diameter northeast of Abbeville.

Hail, St. Landry

When
December 23, 9:35 AM CST
Where
St. Landry County, 2 mi W of Opelousas
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
30.530, -92.114

Media relayed a report of 1.25 inch hail near Opelousas.

Thunderstorm Wind, Lafayette

When
December 23, 9:45 AM CST
Where
Lafayette County, 3.77 mi N of Milton
Measured
58 kt (67 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
30.154, -92.084

A spotter southeast of Lafayette reported around 70 feet of wooden fence blown down with metal support poles for the fence bent around 20 degrees off the ground. A few shingles were a blown off a near by house as well as a few large branches broken along Presbytere Parkway.

Hail, Beauregard

When
December 23, 10:18 AM CST to 10:20 AM CST
Where
Beauregard County, 4.68 mi E of Carson
Measured
2.5 in hail
Reported by
Social Media
Coordinates
30.750, -93.241

A report with a video of 1.25 inch hail was received from Tulla through Facebook. Another report a couple minutes later reported hail to 2.5 inches in the same town.

Hail, Avoyelles

When
December 23, 10:20 AM CST
Where
Avoyelles County, Bordelonville
Measured
2.5 in hail
Reported by
Public
Coordinates
31.100, -91.920

A report of hail to two and a half inches in diameter was received from a severe thunderstorm in Bordelonville.

Hail, Beauregard

When
December 23, 10:40 AM CST
Where
Beauregard County, Sugartown
Measured
2 in hail
Reported by
Public
Coordinates
30.830, -93.000

A report of hail measuring 2 inches in diameter in Sugartown.

Hail, Jefferson Davis

When
December 23, 12:04 PM CST
Where
Jefferson Davis County, Jennings
Measured
0.75 in hail
Reported by
Public
Coordinates
30.220, -92.670

Penny size hail was reported in Jennings from a passing thunderstorm.

Hail, Acadia

When
December 23, 12:12 PM CST
Where
Acadia County, Evangeline
Measured
0.75 in hail
Reported by
Public
Coordinates
30.270, -92.570

A report of penny size hail was received from Evangeline during a thunderstorm.

Heavy Rain, Calcasieu

When
December 23, 12:20 PM CST to 1:20 PM CST
Where
Calcasieu County, Lake Charles
Reported by
Public
Coordinates
30.230, -93.200

A few hours of moderate to heavy rain produced minor street flooding in and around the city of Lake Charles.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547718, 547721, 547747, 547723, 547742, 547743, 547744, 547745, 547746, 547748.